Message Boards » General Diet and Weight Loss Help

TOPIC: Birth control with little to no weight gain

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
October 3, 2010 10:49 AM
Does anyone have recommendations for birth control with little to no weight gain? I'm currently on Yasmin but have heard that it causes blood clots. I'm looking to switch but also don't want to gain weight. I appreciate your feedback! Thanks.
  1944594
October 3, 2010 10:52 AM
it does cause blood clots. i'm on ortho tri-cyglen. i haven't gained weight from it. i've lost weight being on it.
  604894
October 3, 2010 10:54 AM
I have a coil, the standard non-hormonal type.

The pill/injection etc don't make me gain weight all over, just in my breasts which I don't want as I am already an E/F cup so I was recommended not to have anything with hormones in.

The standard coil did make me bleed heavier than normal for the first few months but soon settled down. I have no side effects and the one I have now can remain inside me for 10 years, with just a yearly check-up ( and I need to check it myself after every cycle, just by feeling for the wire)

No weight gain either :)
October 3, 2010 10:54 AM
Get a Mirena. Like a plastic coil. No hormones in your bloodstream (just in your womb) and very light to non-existant periods. Yay!
October 3, 2010 10:58 AM
I have the plain copper IUD (coil) and I love it!
  1579881
October 3, 2010 10:59 AM
I'm on a progestin only pill and I haven't noticed any weight gain. I've also lost my period which is great and the doctor says is just fine. Though there is a lot smaller window of time in which you can take your pill late, so it may not be a good pill for you if you tend to forget to take it.
  58501
October 3, 2010 11:00 AM
Just my opinion: Nuva Ring. Single insertion every 3 weeks, out for 1 week then back in again for 3, minimal bloating, cramping and lighter flow. It has taken my body about 1 year to adjust to a "normal" cycle (which for me is fantastic since I've always had issues there!), my Baby Sis has been using it for the past 4 years, no issues.

I had gained a lot of weight from other pills (including Yaz, I lost at first but then gained!), when I started Nuva, I lost 2 lbs immediately, I hardly ever bloat more than about 2lbs when it's TOM, and the crabbiness only lasts about 1/2 a day.

Something I also noticed, is I don't really crave bad things that much: that is partly due to exercise, but also because if I'm not crabby from PMS'g and feel bloated and ugly, I am less likely to want a bunch of chocolate or ice cream (I break down once in a while and have a small piece of choc, but I stop at my little taste and I'm good happy )
Edited by Rynatat On October 3, 2010 11:03 AM
  421932
October 3, 2010 11:17 AM
I have the contraceptive implant- http://www.implanon.com/
I used to be on the pill and found i did put on weight, however with this there have been no side effects, i get less period pain, and it lasts for 3 years. I'd greatly recommend it!
  2154901
October 3, 2010 12:33 PM
I take LoEstrin 24 FE. No weight gain for me! I have been steadily losing since I got serious with the weight loss again in Feb.
  167401
October 3, 2010 12:45 PM
I've been on marvellon for years and when I first went on it I actually lost weight. My doctor told me that it can just change your appetite but not necessarily cause weight gain. Mine is one of the blood clot risk ones but it really suits me so I've never changed.
  303667
October 3, 2010 12:54 PM
QUOTE:

Get a Mirena. Like a plastic coil. No hormones in your bloodstream (just in your womb) and very light to non-existant periods. Yay!



this is what I have and LOVE IT. No periods for the last 4 years and i lost all my weight while it was in so I dont think there is a weight gain issue involved
  226682
October 3, 2010 2:22 PM
How soon can you get pregnant if you take the Mirena out?
  1467670
October 3, 2010 3:19 PM
QUOTE:

Does anyone have recommendations for birth control with little to no weight gain? I'm currently on Yasmin but have heard that it causes blood clots. I'm looking to switch but also don't want to gain weight. I appreciate your feedback! Thanks.


I would def. talk to your doctor about getting off of Yasmine. Yasmine caused my gallbladder failure. As for bc without weight gain, I really don't know since I have only been on a couple different brands in my life. I know the moment I went OFF of Depo I gained 15 lbs...
  177118
October 3, 2010 3:47 PM
I was on Ortho Tri-Cyclen as well and didn't gain weight, I loved it.



QUOTE:

How soon can you get pregnant if you take the Mirena out?


When I was looking into this my doctor told me up to 9 months, but I know someone who got pregnant right away after it was removed.
October 3, 2010 4:23 PM
I take Kariva. It's the only one that doesn't make me nauseous. I didn't have any weight gain from it.
  2033019
October 3, 2010 4:38 PM
I'm on Ortho-Cyclen. No weight gain.
October 10, 2010 8:12 AM
I've tried out a bunch. The best for me have been Seasonique and microgestin. The worst were Yaz and NuvaRing - Yaz was like full-time PMS and on NuvaRing it turned me into an anxious, paranoid mess. I stopped using it very abruptly after a normal circumstance turned into a crying, hyperventilating, shaking panic attack. Yaz and Lo-Estrin 24Fe were the only two I gained weight with, but it was only 2-3 pounds for either.

Basically what it comes down to is compatibility with your own personal body chemistry. Talk to your doctor and see if you could try out bc from different families over the next year or so, until you find one that doesn't mess with your blood, your head, or your weight.
Edited by Sunsh1ne On October 10, 2010 8:14 AM
  288392
October 10, 2010 9:33 AM
QUOTE:

I was on Ortho Tri-Cyclen as well and didn't gain weight, I loved it.



QUOTE:

How soon can you get pregnant if you take the Mirena out?


When I was looking into this my doctor told me up to 9 months, but I know someone who got pregnant right away after it was removed.


I got pregnant within three months of taking out Mirena. I hated it. It was painful. I think it's because my cervix is shaped weird. I am on the depo shot. I don't gain weight from it.
  253348
October 10, 2010 9:35 AM
QUOTE:

I take Kariva. It's the only one that doesn't make me nauseous. I didn't have any weight gain from it.


I am on Kariva too and have not had any weight gain.
October 10, 2010 9:40 AM
All birth control pills have the risk of blood clots and are not recommended if you have a family history or if you are a smoker.

I’ve been on the pill for 10 years now on Try-Cyclen and I never gained any weight going on. It’s also the most common pill to help clear up skin problems which is nice. And yes, it’s ok to be on them over 10 years as long as you’ve had no poor side effects, I check every year with my doctor.

I also use my pill to deliberately skip my period if I am going on vacation – I do this maximum 2x a year. It’s a 28 day pack so the last week is a placebo so in order to skip your period all you do is don’t take that week and start a new pack immediately.

I heard Depo Povera (the injection BC) causes A LOT of weight gain in most people. I’ve seen people complaining about it here before so that is NOT recommended.

I would never try any sort of insertion BC b/c #1 I haven’t had children and most of them are for those who've already had a "loosened" cervix and the ring seems like it would get in the way while being intimate. Like I said I haven’t had kids so I have no secret corner or extra space in there LOL! ;)
  1100181
October 10, 2010 9:41 AM
I'm on the Depo shot and haven't gained weight at all. I'm lucky.
October 10, 2010 9:44 AM
Well, there is always abstinence, but then you can't count the cardio and that might cause weight gain. Isn't as much fun, either! happy
  1997823
October 10, 2010 9:45 AM
I'm on the Ortho Evra patch and haven't noticed any weight gain or loss of energy due to hormones. I hope you don't smoke if you plan on going on the patch, cuz it will increase your chances of blood clot as well as using it and being over 35 years of age.
May 17, 2011 5:59 PM
I take Diane 35. No weight gain, but no difference with my acne either (it is te whole purpose of this pill)
  6079101
May 17, 2011 6:58 PM
Paraguard non-hormonal IUD! Love it! I'd stay away from Mirena unless you're done with kids. They're currently facing class action lawsuits for causing secondary unexplained (except for having a history of Mirena usage) infertility. Seriously, an IUD works just fine WITHOUT hormones.

My last two children were conceived immediately after removal. No waiting for anything to "normalize" since you weren't screwing with your chemistry in the first place... your biological clock just keeps humming away in the background just as it's supposed to :)
  6630032

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.